MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Catalog Number 251010J
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast surgery that there was a "flame like effect" coming from the bovie.Generator settings were changed several time but it continued.Unknown as to how the procedure was completed.There were no adverse consequences for the patient.Pencil returning and possibly the generator once facility biomed has done their evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/29/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 11/21/2024.Corrected data d4: udi#.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 251010j device was received with no apparent damage.The device was connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the filter performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot 2305160, and no non-conformances were identified.

Brand Name
10FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20560410
Report Number1721194-2024-00085
Device Sequence Number13006597
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public(01)10614559105573(17)261130(10)2305160(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251010J
Device Lot Number2305160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/14/2024
11/20/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/18/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown